Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 310, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 19, 2025, 9:38 PM CDT for 4 counties in Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2025, 9:38 PM CDT (02:38 UTC)
- Expired
- May 19, 2025, 10:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, AR, Polk County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 64 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 6:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.6
The text
As transmitted.
439
WUUS54 KLZK 200238
SVRLZK
ARC097-113-127-149-200330-
/O.NEW.KLZK.SV.W.0310.250520T0238Z-250520T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
938 PM CDT Mon May 19 2025
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Scott County in western Arkansas...
Northern Polk County in western Arkansas...
Southwestern Yell County in central Arkansas...
Northern Montgomery County in western Arkansas...
* Until 1030 PM CDT.
* At 937 PM CDT, severe thunderstorms were located along a line
extending from near Waldron to 6 miles northeast of Mena, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wing... Cardiff...
Olio... Beauchamp...
Waldron... Fannie...
Bluffton... Mena...
Rover... Gravelly...
Boles... Fourche Valley...
Blue Ball... Story...
Shady Grove... Union Hill...
Rocky... Chula...
Cedar Creek... Plainview in Yell County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for central and
western Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 200 AM CDT for central and
western Arkansas.
&&
LAT...LON 3472 9437 3498 9407 3501 9379 3500 9329
3468 9343 3455 9446
TIME...MOT...LOC 0237Z 253DEG 39KT 3495 9402 3466 9418
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
65What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:53 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 19, 6:53 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 653 PM CDT Mon May 19 2025 ...New AVIATION... .DISCUSSION... Issued at 251 PM CDT Mon May 19 2025 To begin the period, strong to severe thunderstorms are likely later this afternoon and evening before we see a transition to a heavy rainfall threat overnight. Storms that pop up ahead of the main line this evening will pose a chance for large hail, tornadoes, and damaging winds. Eventually, a line of thunderstorms are expected to track across the state during the evening and overnight hours transition to a hail, damaging winds, and flash flooding threat. The greatest concerns for severe weather today will be from northwestern, north-central, central, and western Arkansas. With that said, Arkansans across the state should remain weather aware this afternoon and into the overnight hours. Make sure you have multiple ways to receive warnings. Calmer and drier weather is expected Wednesday into Thursday before more unsettled weather is possible later this week and into the weekend. In addition to some unsettled weather...temperatures are expected to be average to slightly above average through the period. High temperatures are expected to be in the upper 70s to upper 80s Tuesday and Wednesday afternoons. By Thursday and Friday afternoons, highs are expected to be in the lower 70s to mid 80s. && .AVIATION... (00Z TAFS) Issued at 646 PM CDT Mon May 19 2025 Mixed VFR/MVFR conditions were noted around the FA, w/ a line of convective activity aprchg fm Ern OK. Expect this line and possibly another round of storms in the wake to move acrs the N/Wrn half of the FA thru the overnight PD. Intermittent gusty thunderstorm winds and IFR CIGS/VISBYs may accompany passing storms, mainly for Nrn to Wrn terminals. Elsewhere, intermittent precip is expected. Winds will generally be out of the southeast except in and near convection. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 68 85 59 85 / 90 40 0 0 Camden AR 71 88 58 89 / 50 20 0 0 Harrison AR 63 78 55 79 / 100 20 0 0 Hot Springs AR 66 87 57 88 / 80 10 0 0 Little Rock AR 70 87 60 87 / 70 20 0 0 Monticello AR 74 89 61 88 / 30 30 0 0 Mount Ida AR 66 86 56 87 / 80 10 0 0 Mountain Home AR 64 81 55 80 / 100 30 0 0 Newport AR 69 86 59 84 / 80 40 0 0 Pine Bluff AR 72 89 60 88 / 50 20 0 0 Russellville AR 66 83 56 87 / 90 10 0 0 Searcy AR 68 86 58 85 / 80 30 0 0 Stuttgart AR 73 87 61 85 / 60 30 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday morning for ARZ004>008-014>017-024- 031-039-103-112-113-121>123-130-137-138-140-141-203-212-213- 221>223-230-237-238-240-241-313-340-341. && SHORT TERM...99 LONG TERM....99 AVIATION...72
Hazardous weather outlook, May 19, 3:58 AM CDT, 17 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 358 AM CDT Mon May 19 2025 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-201000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 358 AM CDT Mon May 19 2025 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A strong storm system will move through the region this afternoon and tonight. Showers and thunderstorms will become likely late this afternoon and continue through the night as a strong cold front moves approaches the state. Strong to severe thunderstorms will be possible ahead of this front starting this afternoon. Roughly the northwest half of the state will have the highest threat with all modes of severe weather including damaging winds,large hail and tornadoes. In addition to the severe weather threat, heavy rain will be possible from this afternoon through early Tuesday morning. Several inches of rain could fall across northern and parts of central Arkansas which would lead to flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for severe weather will exit the state on Tuesday as the storm system pulls out. Much quieter weather is expected for the remainder of the period. .Spotter Information Statement... Spotter activation may be needed today and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 56
In the hours before
Special weather statement, May 19, 8:06 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
806 PM CDT Mon May 19 2025
ARZ004-103-112-113-203-212-213-221-313-200200-
Boone County Except Southwest AR-Marion AR-
Newton County Higher Elevations AR-Newton County Lower Elevations AR-
Northwest Searcy County Higher Elevations AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Searcy County Lower Elevations AR-
Johnson County Higher Elevations AR-
Boone County Higher Elevations AR-
806 PM CDT Mon May 19 2025
...Strong thunderstorms will impact portions of northwestern Searcy,
Newton, northwestern Johnson, western Marion and Boone Counties
through 900 PM CDT
...
At 805 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Grandview to near Clifty to
near Aurora to St. Paul. Movement was northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Olvey... Valley Springs...
Yardelle... Roberson Hollow...
Western Grove... Ridgeway...
Fallsville... Crossroad...
Swain... Gaither...
Carver... Erbie...
Upper Buffalo Wilderness Area... Nail...
Dugger... Harmon...
Winington... Clark Hill...
Point Peter... Woolum Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 200 AM CDT for western and
north central Arkansas.
&&
LAT...LON 3650 9279 3580 9287 3571 9370 3577 9369
3577 9352 3588 9353 3595 9349 3597 9345
3608 9345 3608 9348 3612 9348 3612 9330
3650 9330
TIME...MOT...LOC 0105Z 230DEG 50KT 3654 9364 3622 9376 3600 9366 3582
9377
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
65Local storm report, May 19, 8:59 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
859 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM Tstm Wnd Gst Boone County Airport 36.26N 93.15W
05/19/2025 M51 MPH Boone AR ASOS
KHRO ASOS at Boone County Airport in
Harrison recorded a wind gust of 51 mph.
&&
CTPSpecial weather statement, May 19, 9:14 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
914 PM CDT Mon May 19 2025
ARZ004-005-103-113-212-213-313-200245-
Baxter AR-Boone County Except Southwest AR-Marion AR-
Newton County Lower Elevations AR-
Northwest Searcy County Higher Elevations AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Searcy County Lower Elevations AR-
914 PM CDT Mon May 19 2025
...Strong thunderstorms will impact portions of northern Searcy,
northeastern Newton, Marion and Baxter Counties through 945 PM CDT
...
At 914 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Price Place to near Yellville to near
Western Grove. Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ralph... Summit...
Oakland... Duff...
Lakeway... Dugger...
Bull Shoals State Park... Rea Valley...
Briarcliff... Salesville...
Midway in Baxter County... Yellville...
Herron... Colfax...
Cotter... Gassville...
Maumee... Advance...
Cartney... Arkawana...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 200 AM CDT for north central
Arkansas.
&&
LAT...LON 3629 9224 3597 9232 3598 9294 3599 9294
3600 9297 3599 9300 3650 9271 3650 9216
TIME...MOT...LOC 0214Z 264DEG 31KT 3648 9265 3626 9274 3605 9289
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
65The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:06 PM CDT | Special Weather Statement | LZK | Boone, Newton | 54 min |
| May 19, 8:19 PM CDT | Tornado Warning | LZK | Boone, Marion | 17 min |
| May 19, 8:30 PM CDT | River Flood Warning | LZK | Yell | 37 hr |
| May 19, 8:34 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton | 56 min |
| May 19, 8:52 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Montgomery, Polk, Scott, Yell | 53 min |
| May 19, 9:14 PM CDT | Special Weather Statement | LZK | Baxter, Marion | 31 min |
| May 19, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Johnson, Logan, Marion, Newton, Pope and 2 more | 50 min |
| May 19, 9:32 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Logan, Perry, Pope, Van Buren, Yell | 43 min |
| May 19, 10:08 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Izard, Pope, Searcy and 3 more | 52 min |
| May 19, 10:11 PM CDT | Tornado Warning | LZK | Cleburne, Pope, Searcy, Stone, Van Buren | 49 min |
| May 19, 10:16 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott, Yell | 44 min |
| May 19, 10:23 PM CDT | Tornado Warning | LZK | Montgomery, Polk, Scott, Yell | 20 min |
| May 19, 10:38 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Perry, Pike and 3 more | 52 min |
| May 19, 10:51 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Stone, Van Buren, White | 54 min |
| May 19, 11:06 PM CDT | Areal Flood Advisory | LZK | Scott | 3 hr |
| May 19, 11:11 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pope, Yell | 41 min |
| May 19, 11:22 PM CDT | Special Weather Statement | LZK | Garland, Perry, Saline | 68 min |
| May 19, 11:43 PM CDT | Special Weather Statement | LZK | Montgomery | 32 min |
| May 20, 12:29 AM CDT | Special Weather Statement | LZK | Faulkner, Lonoke, Pulaski, White | 31 min |
| May 20, 1:37 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 38 min |
| May 20, 1:50 AM CDT | Special Weather Statement | LZK | Garland, Hot Spring, Perry, Saline | 25 min |
| May 20, 2:10 AM CDT | Special Weather Statement | LZK | Faulkner, Hot Spring, Pulaski, Saline | 35 min |
| May 20, 2:12 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Polk, Scott, Yell | 24 min |
| May 20, 2:14 AM CDT | Special Weather Statement | LZK | Clark | 31 min |
| May 20, 2:18 AM CDT | Special Weather Statement | LZK | Logan | 42 min |
| May 20, 2:35 AM CDT | Special Weather Statement | LZK | Montgomery, Yell | 25 min |
| May 20, 2:44 AM CDT | Special Weather Statement | LZK | Clark, Hot Spring | 46 min |
| May 20, 2:53 AM CDT | Special Weather Statement | LZK | Pulaski, Saline | 37 min |
| May 20, 3:06 AM CDT | Special Weather Statement | LZK | Conway, Garland, Perry, Saline | 24 min |
| May 20, 3:11 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Jefferson, Pulaski, Saline | 49 min |
| May 20, 3:30 AM CDT | Special Weather Statement | LZK | Dallas | 30 min |
| May 20, 3:32 AM CDT | Special Weather Statement | LZK | Faulkner, Pulaski, Saline | 28 min |
| May 20, 3:36 AM CDT | Special Weather Statement | LZK | White | 24 min |
| May 20, 3:48 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Independence, Lonoke, Perry and 4 more | 42 min |
| May 20, 3:54 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Grant, Jefferson, Lonoke, Monroe, Prairie and 2 more | 35 min |
| May 20, 3:56 AM CDT | Special Weather Statement | LZK | Dallas, Grant | 34 min |
| May 20, 4:04 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson, Lincoln | 41 min |
| May 20, 4:43 AM CDT | Special Weather Statement | LZK | Jefferson | 32 min |
| May 20, 5:15 AM CDT | Special Weather Statement | LZK | Dallas | 30 min |
| May 20, 9:21 AM CDT | River Flood Warning | LZK | Perry | 58 hr |
| May 20, 1:01 PM CDT | Special Weather Statement | LZK | Faulkner | 29 min |
| May 20, 1:04 PM CDT | Special Weather Statement | LZK | Grant | 41 min |
| May 20, 1:23 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski | 39 min |
| May 20, 1:37 PM CDT | Special Weather Statement | LZK | White | 23 min |
| May 20, 1:40 PM CDT | Special Weather Statement | LZK | Dallas | 35 min |
| May 20, 1:53 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie | 52 min |
| May 20, 1:58 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie | 22 min |
| May 20, 2:06 PM CDT | Special Weather Statement | LZK | Jefferson | 24 min |
| May 20, 2:09 PM CDT | Special Weather Statement | LZK | Cleveland | 36 min |
| May 20, 2:16 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 44 min |
| May 20, 2:22 PM CDT | Special Weather Statement | LZK | Cleveland | 38 min |
| May 20, 2:32 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson, Lincoln | 43 min |
| May 20, 2:37 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 53 min |
| May 20, 2:47 PM CDT | Special Weather Statement | LZK | Lincoln | 43 min |
| May 20, 2:49 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Desha, Drew, Lincoln | 41 min |
| May 20, 2:50 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Monroe | 40 min |
| May 20, 2:54 PM CDT | Special Weather Statement | LZK | Calhoun | 36 min |
| May 20, 3:08 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun | 37 min |
| May 20, 3:27 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Lincoln | 36 min |
| May 20, 3:30 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Desha, Drew, Lincoln | 33 min |
| May 20, 3:31 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 14 min |
| May 20, 3:40 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.